Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Wilmington, NC

April 9, 2011Darlington County, Florence County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 9, 2011, 7:10 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 65 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 7:10 PM EDT (23:10 UTC)
Expired
Apr 9, 2011, 8:15 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Florence County, SC

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:35 PM EDTHAIL 1.251 Nw Hartsville, SCHALF DOLLAR SIZE HAIL COVERING GROUND
Apr 9, 7:39 PM EDTHAIL 16 Nw Hartsville, SC
Apr 9, 7:53 PM EDTHAIL 1Clyde, SCQUARTER SIZE HAIL COVERING THE GROUND.
Apr 9, 7:55 PM EDTHAIL 1.25Clyde, SCHALF DOLLAR SIZE HAIL
Apr 9, 8:00 PM EDTTSTM WND DMG2 Ne Clyde, SC*** 2 INJ *** TREE DOWN ON A CAR NEAR LAKE ROBINSON
Apr 9, 8:00 PM EDTTSTM WND DMG2 Sw Hartsville, SC9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY 15 AND SNOW HILL ROAD
Apr 9, 8:00 PM EDTTSTM WND DMGClyde, SCTREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND OLD CAMDEN RD.
Apr 9, 8:01 PM EDTHAIL 17 Wnw Hartsville, SC
Apr 9, 8:02 PM EDTHAIL 1.754 Wsw Hartsville, SC
Apr 9, 8:05 PM EDTHAIL 2.752 Ne Clyde, SCBASEBALL SIZE HAIL ON LAKE ROBINSON. PUBLIC REPORT RELAYED BY MEDIA.
Apr 9, 8:15 PM EDTHAIL 2Lamar, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:44 PM EDTSevere Thunderstorm WatchSPC6 hr
Apr 9, 6:16 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS52 KILM 092310
SVRILM
SCC031-041-100015-
/O.NEW.KILM.SV.W.0009.110409T2310Z-110410T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  WESTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 815 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES NORTHWEST OF CLYDE...OR 16 MILES
  NORTHWEST OF HARTSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CLYDE...
   KELLYTOWN...
   LYDIA...
   OATS...
   LAMAR...
   TIMMONSVILLE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 8013 3408 7977 3389 7994 3395 7998
      3399 7991 3409 8008 3414 8015 3416 8015
      3421 8011 3432 8018 3436 8019 3433 8021
      3431 8024 3436 8029
TIME...MOT...LOC 2310Z 323DEG 28KT 3448 8030

$$

MBB
1 follow-up statement
920 
WWUS52 KILM 092336
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT SAT APR 9 2011

SCC031-041-100015-
/O.CON.KILM.SV.W.0009.000000T0000Z-110410T0015Z/
DARLINGTON SC-FLORENCE SC-
736 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL FLORENCE AND SOUTHWESTERN DARLINGTON COUNTIES...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR KELLYTOWN...
OR 6 MILES WEST OF HARTSVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYDIA...
OATS...LAMAR...CARTERSVILLE...TIMMONSVILLE...SARDIS AND OLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN MCBEE WITH 
THIS STORM AT 725 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3445 8013 3408 7977 3389 7994 3395 7998
      3399 7991 3409 8008 3414 8015 3416 8015
      3421 8011 3432 8018 3436 8019 3433 8021
      3431 8024 3436 8029
TIME...MOT...LOC 2335Z 323DEG 28KT 3432 8016

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:44 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 9, 4:44 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT SAT APR 9 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL
BRING SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. A COLD FRONT
WILL CROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL
BUILD ACROSS THE REGION THROUGH MID WEEK. A POTENTIALLY STRONG
LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 430 PM SATURDAY...LATEST SAT IMAGERY TRENDS INDICATE SKC
CONDITIONS HAVING INCREASED ACROSS THE FORECAST AREA...ESPECIALLY
THE ILM CWA INLAND SC COUNTIES. STRATUS FROM OFF THE ATLANTIC WILL
AFFECT THE IMMEDIATE COASTAL COUNTIES INTO THIS EVENING. SEA FOG NOT
TOO APPARENT WITH DEWPOINTS IN THE 50S OVER THE ADJACENT WATERS.
WITH THE ONSHORE FLOW FROM THE PASSAGE OF THE MEANDERING FRONT AND
THE INLAND PROGRESSION OF THE RESULTANT WIND BOUNDARY..SOME OF THIS
MARINE STRATUS COULD PUSH FURTHER INLAND.

PREVIOUS DISCUSSION................................................
AS OF 300 PM SATURDAY...DIFFICULT FORECAST TO SAY THE LEAST FOR THE
NEXT TWELVE HOURS ANYWAY. CURRENTLY A WELL DEFINED MCS IS MOVING
ACROSS KENTUCKY AND ENTERING WEST VIRGINIA AND WESTERN PARTS OF
VIRGINIA. STEERING FLOW AROUND THE MID LEVEL RIDGE TURNS THIS
FEATURE TOWARD THE SOUTHEAST LATER THIS AFTERNOON AND EVENING.
FURTHER SOUTH A RICH THETA E ENVIRONMENT RESIDES ACROSS PARTS OF
TENNESSEE EXTENDING TO THE SOUTHEAST THROUGH PARTS OF GEORGIA AND
SOUTH CAROLINA. THIS SHOULD ENABLE THE FEATURE TO DEVELOP FURTHER
TO THE SOUTH AS WELL. THE 1200 UTC GUIDANCE MOVES THIS FEATURE
ACROSS THE AREA FROM 0000 THROUGH 1200 UTC SUNDAY FROM NORTHWEST
TO SOUTHEAST. HAVE ADJUSTED POPS TO 100 FOR NORTHERN AREAS TO ONLY
SLIGHT CHANCE FOR EXTREME SOUTHERN AREAS. SPC CONTINUES TO
HIGHLIGHT THE AREA IN A SLIGHT RISK WITH EMPHASIS MORE ACROSS
SOUTH CAROLINA WITH HAIL AND STRONG WINDS THE PRIMARY THREATS. FOR
SUNDAY...500MB RIDGE BUILDS AS MID LEVELS DRY OUT WHICH SHOULD
KEEP POPS TO A MINIMUM. REGARDING TEMPERATURES...LEANED TOWARD THE
MAV NUMBERS WHICH ARE A LITTLE WARMER TONIGHT AND SUNDAY.

&&

.SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SUNDAY NIGHT HIGH PRESSURE SLIPS FARTHER
OFFSHORE AND ALLOWS LOCAL WINDS TO VEER TO SSW...WITH A DIFFUSE
AND UNEVENTFUL WARM FRONT LIKELY LIFTING NORTH OVER THE REGION
INTO SUNDAY EVENING. THE ELEVATED AND BALMY SSW FLOW OVERNIGHT
AHEAD OF A COLD FRONT MOVING ACROSS THE MISSISSIPPI VALLEY WILL
KEEP MINIMUM TEMPS HELD IN THE 60S INTO DAYBREAK MONDAY.

VERY WARM TO HOT DAY EXPECTED MONDAY IN WARM SECTOR AHEAD OF
APPROACHING COLD FRONT. SEE FIRE WX SECTION BELOW FOR EXPECTED
FIRE CONCERNS ON MONDAY. WE MAY WITNESS FEW RECORD HIGH TEMPS
APPROACHED OR NEARED. ILM MAX TEMP OF 88 DEG SET ON 4/11/1908
WILL BE TOUGH TO ECLIPSE MONDAY. THE ATMOSPHERE WILL BE QUITE DRY
ABOVE 5000 FT WITH MOSTLY SUNNY...WARM...AND BREEZY/WINDY
CONDITIONS A GOOD BET.

HAVE RETAINED POPS FOR LATE MONDAY NIGHT AS COLD FRONT ARRIVES
ON OUR WESTERN DOOR STE AROUND 6Z TUESDAY...NEARING THE COAST
INTO DAYBREAK. QPF FIELDS APPEAR MEAGER COMPARED TO PREVIOUS RUNS
AND HAVE HELD CURRENT POPS IN SCT CATEGORY...BUT INCLUDING TSTMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...SURFACE COLD FRONT MAY JUST BE PUSHING OFF THE
COAST AT 12Z TUESDAY. THE LINGERING LOW LEVEL BAROCLINIC ZONE AND
MID LEVEL TROUGH AND VORT MAX SHOULD KEEP RAIN CHANCES IN THE
FORECAST FOR A FEW HOURS THEREAFTER MAINLY ALONG THE COAST. DRY AIR
ADVECTION TAKES HOLD BY AFTERNOON HOWEVER. ECMWF CUTOFF IS A
RELATIVELY NEW IDEA AND LOOKS RATHER ANOMALOUS SO NOT MUCH CREDENCE
GIVEN TO THAT SOLUTION AT THIS TIME. SURFACE HIGH WEDGES IN FROM THE
NORTH ON WEDNESDAY WHICH COULD BE THE ONLY DAY OF THE PERIOD WITH
NEAR CLIMO HIGHS...THE REST OF THE LONG TERM LOOKS WARM. THE HIGH
LIFTS OUT THURSDAY ALLOWING FOR SOME WARMING AND THE RETURN FLOW
GETS BOLSTERED ON FRIDAY AHEAD OF APPROACHING COLD FRONT. COPIOUS
MOISTURE SHOULD FLOOD IN ON FRIDAY AHEAD OF THIS BOUNDARY AND RAIN
CHANCES WILL BE ON THE RISE. CHANCE FOR SHOWERS AND TSTMS PEAKS
FRIDAY NIGHT WITH FROPA ALTHOUGH EXACT TIMING WILL LIKELY BE REFINED
IN THE COMING DAYS. MODELS ARE WAFFLING WITH THE STRENGTH OF THE
UPPER TROUGH IN THE EAST OVER THE WEEKEND WHICH WILL DICTATE HOW
MUCH COOLING THERE IS BEHIND THE FRIDAY COLD FRONT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LOW CONFIDENCE FORECAST CONTINUES DUE TO TIMING THE LIFT
OF IFR STRATUS THIS AFTN...LACK OF MODEL CONSENSUS...AND POTENTIAL
MCS OVERNIGHT.

GUIDANCE IS LESS THAN HELPFUL TODAY EVEN THOUGH LATEST NAM/MET
APPEARS TO HAVE AN IMPROVED HANDLE ON THE SITUATION...BUT MUCH OF
THE FIRST 6 HOURS IS BASED OFF UPSTREAM OBS AND 12Z SOUNDINGS. COLD
FRONT MOVING ACROSS THE SOUTHERN ZONES IS TRAILING AN EXPANSIVE
STRATUS SHIELD ACROSS NEARLY ALL OF NC. THIS STRATUS HAS BEHAVED
PRETTY MUCH AS EXPECTED THUS FAR...ALTHOUGH WITH FURTHER SOUTHERN
MOVEMENT. HAVE NOTED SOME DRYING AND LIFTING OF THE DECK ACROSS NE
NC...AND WITH VERY DRY AIR PRESENT THROUGH MUCH OF THE COLUMN HAVE
REMOVED IFR STRATUS FROM ALL TERMINALS EXCEPT LBT AT 18Z. LBT SHOULD
RISE TO MVFR WITHIN A FEW HOURS. FULLY EXPECT MVFR CIGS TO PERSIST
THROUGH MUCH IF NOT ALL OF THE NEXT 6 HOURS AT ALL THE TERMINALS AS
E/NE WINDS AROUND 10 KTS CONTINUE TO ADVECT LOW LEVEL MOISTURE.

CONCERN THEN TURNS TO POTENTIAL MCS OVERNIGHT. GUIDANCE HAS SLOWED
ONSET OF CONVECTION AND BASED OFF CURRENT OBS BELIEVE THIS SLOWER
SOLUTION IS VALID. AS MCS TURNS THE CORNER AND BEGINS ITS SE MOTION
TOWARDS THE CAROLINAS...IT WILL LIKELY INCREASE SPEED SO HAVE GONE
SLIGHTLY FASTER THAN GUIDANCE...WITH RAIN DEVELOPING AT LBT LATE
TONIGHT AND LASTING INTO THE EARLY MORNING AT THE COAST. ALTHOUGH
VERY LITTLE IF ANY SURFACE INSTABILITY WILL EXIST...SOUNDING AT FLO
SHOWS CONSIDERABLE ELEVATED CAPE SO HAVE MENTIONED -TSRA THERE.
OTHER TERMINALS SHOW WEAKER INSTABILITY SO HAVE GONE WITH -SHRA AND
CB...AND CAN UPDATE WITH LATER ISSUANCES. NOT EXPECTING ANY STRONG
WINDS DUE TO LOW LEVEL STABLE LAYER. HAVE NOT MENTIONED PRECIP
INDUCED IFR ATTM...BUT HEAVIER CONVECTION WILL LIKELY CREATE SOME
IFR CIGS AND VSBYS THAT MAY NEED TO BE ACCOUNTED FOR IN A FUTURE
TEMPO GROUP.

IF ALL THAT ISN'T ENOUGH...GUIDANCE IS VERY AGGRESSIVE WITH IFR
STRATUS OVERNIGHT AND WITH WAA ALOFT COMBINED WITH E WINDS AT THE
SURFACE BELIEVE THIS WILL OCCUR AT ALL TERMINALS. IF TODAY IS ANY
INDICATION THEN WE MAY SEE WIDESPREAD IFR/LIFR STRATUS INTO SUNDAY
MORNING...LIFTING SLOWLY TO MVFR BY 18Z.

EXTENDED OUTLOOK...STRONG S/SW WINDS MONDAY BUT VFR. MODERATE
CONFIDENCE IN SHOWERS/THUNDERSTORMS TUESDAY. VFR WEDNESDAY AND
THURSDAY.

&&

.MARINE...

NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 430 PM SATURDAY...NO CHANGES NEEDED THIS UPDATE.

PREVIOUS DISCUSSION................................................
AS OF 3 PM SATURDAY...A RATHER WEAK PATTERN WILL PERSIST ACROSS THE
WATERS THROUGH SUNDAY. CURRENTLY WINDS ARE FROM THE NORTHEAST MOST
AREAS WITH THE EXCEPTION OF THE EXTREME SOUTHERN WATERS WHERE THE
FRONT HAS YET TO PROGRESS AND A WELL DEFINED SEA BREEZE IS PRESENT.
FRONT WILL ESSENTIALLY DISSIPATE THROUGH THE PERIOD AND WINDS WILL
TURN MORE FROM THE SOUTHEAST SUNDAY. SPEEDS SHOULD NOT DEVIATE MORE
THAN A COUPLE OF KNOTS EITHER SIDE OF 10 KNOTS. SWAN SEAS ARE SPOT
ON WITH INITIALIZATION AND REMAIN CONFINED TO 2-4 FOOT RANGE THROUGH
SUNDAY. COULD SEE A FEW HOURS OF DISTORTED WINDS AND ROUGH SEAS
LATER TONIGHT IF MCS MOVES ACROSS THE AREA AND WATERS.

SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...NO PROBLEMS ANTICIPATED IN THE WATERS SUNDAY
NIGHT...WITH MODERATE S-SSW FLOW SEAS 2-3 FEET. MONDAY HOWEVER
WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT AND AN
ADVISORY MONDAY AFTERNOON AND OVERNIGHT MAY BE NEEDED. IT APPEARS
THE ASSOCIATED WINDSHIFT WITH THIS FRONT MAY NOT OCCUR UNTIL AFTER
DAYBREAK TUESDAY. THUS EXPECTED SOUTH FLOW TO HOLD LATE SUNDAY
THROUGH MONDAY NIGHT...BUT BECOMING INCREASINGLY TREACHEROUS AS
GUSTS AND SEA-HEIGHTS INCREASE. A COUPLE CLOUD TO WATER LIGHTNING
STRIKES CANNOT BE RULED OUT LATE MONDAY NIGHT INTO TUESDAY.

LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG WIND FIELD WILL BE IN PLACE
TO BEGIN TUESDAY JUST AS A COLD FRONT ENTERS THE WATERS. THIS
BOUNDARY WILL QUICKLY TRANSLATE EASTWARD AND BRING A QUICK VEER TO A
MORE OFFSHORE DIRECTION FROM THE PRE-FRONTAL SOUTH-SOUTHWESTERLY
FLOW. SOON AFTER FROPA WIND SPEED WILL TAPER OFF RATHER QUICKLY AND
ANY WIND OR SEAS-DRIVEN FLAGS IN EFFECT WILL LIKELY BE ABLE TO BE
DROPPED. ADDITIONAL VEERING TO THE NORTHEAST IS EXPECTED TUESDAY
NIGHT INTO WEDNESDAY AS A SURFACE RIDGE OF HIGH PRESSURE WEDGES IN
FROM POINTS NORTH. THIS HIGH WILL LIFT OUT AND PROGRESS TO THE EAST
ON THURSDAY VEERING THE WIND YET TO EASTERLY/ONSHORE. A SOUTHERLY
COMPONENT MAY ALSO SOON BE IN THE OFFERING AS SOON AS THURSDAY NIGHT
OR SLIGHTLY THEREAFTER AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.FIRE WEATHER...VERY WARM TO HOT CONDITIONS MONDAY COINCIDENT WITH
BLUSTERY SW WINDS WILL ELEVATE THE FIRE DANGER ACROSS THE EASTERN
CAROLINAS. RELATIVELY HIGH DEWPOINTS WITH A MUGGY FEEL HOWEVER
MAY SERVE TO KEEP RH VALUES ABOVE 30 PERCENT IN MANY AREAS MONDAY
AFTERNOON...BUT DRY FINE FUELS WILL STILL SPELL AN ENHANCED FIRE
DANGER MONDAY...AND A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO
ADDRESS THIS ISSUE...AND REMAINS AT LEAST PARTIALLY DEPENDENT ON
RAINFALL/BASIN QPF TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH/SHK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...JDW/SHK
FIRE WEATHER...MJC
Hazardous weather outlook, Apr 9, 6:37 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT SAT APR 9 2011

NCZ087-096-097-099>101-SCZ017-024-033-034-046-102245-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DILLON-
MARION-HORRY-GEORGETOWN-
637 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ039-102245-
WILLIAMSBURG-
637 PM EDT SAT APR 9 2011

...SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND
LARGE HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ023-032-102245-
DARLINGTON-FLORENCE-
637 PM EDT SAT APR 9 2011

...TORNADO WATCH 115 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-102245-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
637 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 35 KT...
...AND SMALL HAIL NEAR THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:53 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marion, Williamsburg67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.